Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 24, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 30, 2021, 6:00 PM EDT for Alachua County, Marion County, Florida. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2021, 6:00 PM EDT (22:00 UTC)
- Expired
- Mar 30, 2021, 6:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alachua County, FL, Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 6:05 PM EDT | TSTM WND DMG | 5 S Flemington, FL | TREE DOWN NEAR NW HWY 225 AND NW 125TH ST. RADAR ESTIMATED TIME. |
| Mar 30, 6:10 PM EDT | TSTM WND DMG | 1 Ssw Ocala Airport, FL | TREE AND POWERLINE DOWN NEAR SW 38TH AVE AND SW 67TH AVE. RADAR ESTIMATED TIME. |
| Mar 30, 6:40 PM EDT | HAIL 0.25 | 3 Ne Ocala Airport, FL | PEA SIZE HAIL REPORTED NEAR HWY 27 AND I75. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted.
411 WUUS52 KJAX 302200 SVRJAX FLC001-083-302245- /O.NEW.KJAX.SV.W.0024.210330T2200Z-210330T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jacksonville FL 600 PM EDT Tue Mar 30 2021 The National Weather Service in Jacksonville has issued a * Severe Thunderstorm Warning for... Southeastern Alachua County in northern Florida... Northwestern Marion County in northern Florida... * Until 645 PM EDT. * At 559 PM EDT, a severe thunderstorm was located near Ocala Airport, or 8 miles northwest of Ocala, moving northeast at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Ocala, Sparr, Anthony, Ocala Airport, Reddick, McIntosh and Lowell. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2912 8223 2923 8239 2948 8223 2931 8199 TIME...MOT...LOC 2159Z 218DEG 9KT 2924 8226 HAIL...0.75IN WIND...60MPH $$ KB
1 follow-up statement
385
WWUS52 KJAX 302226
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
626 PM EDT Tue Mar 30 2021
FLC001-302236-
/O.CAN.KJAX.SV.W.0024.000000T0000Z-210330T2245Z/
Alachua FL-
626 PM EDT Tue Mar 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALACHUA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2913 8222 2922 8231 2932 8221 2926 8205
2919 8214
TIME...MOT...LOC 2226Z 218DEG 9KT 2929 8221
$$
FLC083-302245-
/O.CON.KJAX.SV.W.0024.000000T0000Z-210330T2245Z/
Marion FL-
626 PM EDT Tue Mar 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL MARION COUNTY...
At 626 PM EDT, a severe thunderstorm was located near Anthony, or 8
miles northwest of Ocala, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ocala and Ocala Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2913 8222 2922 8231 2932 8221 2926 8205
2919 8214
TIME...MOT...LOC 2226Z 218DEG 9KT 2929 8221
HAIL...0.75IN
WIND...60MPH
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:06 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 30, 4:06 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 406 PM EDT Tue Mar 30 2021 .NEAR TERM [Tonight through Wednesday]... Earlier convection and heavy rain have decreased as warm front has lifted north in se Ga and mid- level trough has shifted off the se coast. Scattered showers and thunderstorms will be possible through the early evening hours over our southern zones of ne Fl where seabreezes and higher moisture/instability exists. Rain chances should end by around midnight with a chance of fog and sea fog late tonight and Wednesday morning due to light winds and increased low level moisture with passage of warm front. Low temperatures will be warmer with lows in the low/mid 60s. The area will be in the warm sector on Wednesday with temperatures reaching the mid/upper 80s along with higher humidity. Scattered afternoon showers and storms will be possible mainly over eastern zones where the east coast seabreeze front will be located. .SHORT TERM [Wednesday night through Friday night]... Upper level trough will push a cold front through the area Wednesday night. The front will exit our area Thursday morning with strong cold air advection in its wake on Thursday. The front will produce showers and possibly a few thunderstorms Wednesday evening mainly over se Georgia where better lift and moisture will be located. Sunny and breezy conditions for Thursday as strong high pressure builds into the area. Thursday will be much cooler with high temperatures mostly in the 60s. Colder Thursday night with breezy northerly winds. Lows will be in the upper 30s north to mid 40s south. Wind chills by early Friday morning will be in the mid/upper 30s for most of the area. Friday will be cold again with high temperatures only in the lower 60s with breezy winds especially near the coast. Friday night will be cold again but with lighter winds. .LONG TERM [Saturday Through Tuesday]...Cold conditions for Saturday morning with the chance of early morning patchy frost for inland southeast Ga counties. Minimum temperatures will be in the mid 30s over inland se Ga. Surface high pressure ridge will push off the se coast this weekend providing an onshore flow into early next week. Dry weather is expected through the period as a dry wnw flow aloft persists. Temperatures will be below average on Saturday and then moderating back to near average Sunday through Tuesday. && .MARINE... A strong cold front will move southeast across region Wednesday night into Thursday morning. A strong area of high pressure will build from the northwest Thursday. The center of this high to the northwest will settle closer to the region through Friday, then to the north Friday night through Saturday. The high will weaken as it builds more toward the northeast Sunday through early next week. && .PRELIMINARY POINT TEMPS/POPS... AMG 62 86 51 62 37 / 10 10 30 0 0 SSI 64 80 56 66 42 / 10 30 20 0 0 JAX 65 86 56 67 41 / 0 30 10 0 0 SGJ 66 83 59 69 46 / 10 50 10 0 0 GNV 63 86 57 69 41 / 50 30 10 0 0 OCF 66 88 61 73 42 / 50 40 10 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Local storm report, Mar 30, 1:20 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
120 PM EDT TUE MAR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HEAVY RAIN 3 WNW ICHETUCKNEE SPRIN 29.98N 82.81W
03/30/2021 M3.22 INCH Suwannee FL PUBLIC
PRIVATE WEATHER STATION MEASURED A STORM TOTAL RAINFALL
OF 3.22 INCHES SINCE THE PREDAWN HOURS ON TUESDAY.
1230 PM HEAVY RAIN 4 NE FORT WHITE 29.97N 82.67W
03/30/2021 M3.89 INCH Columbia FL PUBLIC
PRIVATE WEATHER STATION MEASURED A STORM TOTAL RAINFALL
OF 3.89 INCHES SINCE THE PREDAWN HOURS ON TUESDAY.
1230 PM HEAVY RAIN 6 N WORTHINGTON SPRINGS 30.01N 82.44W
03/30/2021 M2.89 INCH Union FL PUBLIC
PRIVATE WEATHER STATION MEASURED A STORM TOTAL RAINFALL
OF 2.89 INCHES SINCE THE PREDAWN HOURS ON TUESDAY.
1230 PM HEAVY RAIN 1 ENE LAKE BUTLER 30.03N 82.32W
03/30/2021 M4.29 INCH Union FL PUBLIC
PRIVATE WEATHER STATION MEASURED A STORM TOTAL RAINFALL
OF 4.29 INCHES SINCE THE PREDAWN HOURS ON TUESDAY.
1230 PM HEAVY RAIN 5 SE RAIFORD 30.01N 82.18W
03/30/2021 M3.21 INCH Bradford FL PUBLIC
PRIVATE WEATHER STATION MEASURED A STORM TOTAL RAINFALL
OF 3.21 INCHES SINCE THE PREDAWN HOURS ON TUESDAY.
1230 PM HEAVY RAIN 5 WNW ICHETUCKNEE SPRIN 29.99N 82.85W
03/30/2021 M3.35 INCH Suwannee FL PUBLIC
PRIVATE WEATHER STATION MEASURED A STORM TOTAL RAINFALL
OF 3.35 INCHES SINCE THE PREDAWN HOURS ON TUESDAY.
&&
NELSONLocal storm report, Mar 30, 2:54 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EDT TUE MAR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 2 NE NEW RIVER 29.98N 82.24W
03/30/2021 M4.61 INCH BRADFORD FL CO-OP OBSERVER
CO-OP OBSERVER STATION NRTF1 2.0 NE NEW
RIVER.
&&
KCSpecial weather statement, Mar 30, 5:27 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
527 PM EDT Tue Mar 30 2021
FLZ035-302215-
Gilchrist FL-
527 PM EDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILCHRIST COUNTY UNTIL
615 PM EDT...
* At 527 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Trenton, moving northeast at 10
mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Trenton and Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2982 8289 2970 8268 2958 8281 2958 8286
2959 8286 2959 8291 2966 8295
TIME...MOT...LOC 2127Z 215DEG 10KT 2967 8287
KBSpecial weather statement, Mar 30, 5:53 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
553 PM EDT Tue Mar 30 2021
FLZ240-340-302245-
Central Marion FL-Western Marion FL-
553 PM EDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
645 PM EDT...
* At 553 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Ocala Airport, or 7 miles
northwest of Ocala, moving northeast at 10 mph.
* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Ocala, Sparr, Anthony, Ocala Airport, Reddick, McIntosh and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2923 8239 2946 8223 2944 8221 2943 8221
2942 8220 2942 8218 2928 8200 2911 8223
TIME...MOT...LOC 2153Z 220DEG 8KT 2923 8226
KBThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:07 AM EDT | Special Weather Statement | JAX | Gilchrist | 38 min |
| Mar 30, 5:08 AM EDT | Special Weather Statement | JAX | Bradford | 37 min |
| Mar 30, 5:28 AM EDT | Special Weather Statement | JAX | Bradford, Clay, Union | 47 min |
| Mar 30, 5:57 AM EDT | Special Weather Statement | JAX | Bradford, Clay | 48 min |
| Mar 30, 6:37 AM EDT | Special Weather Statement | JAX | Bradford, Clay | 53 min |
| Mar 30, 6:43 AM EDT | Special Weather Statement | JAX | Gilchrist | 47 min |
| Mar 30, 7:33 AM EDT | Special Weather Statement | JAX | Bradford, Gilchrist, Union | 57 min |
| Mar 30, 8:02 AM EDT | Areal Flood Warning | JAX | Bradford | 3 hr |
| Mar 30, 8:51 AM EDT | Flash Flood Warning | JAX | Bradford | 76 min |
| Mar 30, 10:52 AM EDT | Special Weather Statement | JAX | Suwannee | 38 min |
| Mar 30, 5:27 PM EDT | Special Weather Statement | JAX | Gilchrist | 48 min |
| Mar 30, 5:53 PM EDT | Special Weather Statement | JAX | Marion | 52 min |
| Mar 30, 6:16 PM EDT | Areal Flood Warning | JAX | Marion | 119 min |
| Mar 30, 6:39 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Mar 30, 6:45 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 16 min |
| Mar 30, 6:52 PM EDT | Special Weather Statement | JAX | Alachua | 38 min |
| Mar 30, 7:01 PM EDT | Areal Flood Warning | JAX | Alachua | 89 min |
| Mar 30, 7:27 PM EDT | Areal Flood Warning | JAX | Alachua | 93 min |
| Mar 30, 7:29 PM EDT | Special Weather Statement | JAX | Alachua | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.